RUS  ENG
Full version
JOURNALS // Bulletin of Irkutsk State University. Series Mathematics // Archive

Bulletin of Irkutsk State University. Series Mathematics, 2020 Volume 32, Pages 49–63 (Mi iigum416)

This article is cited in 2 papers

Algebraic and logical methods in computer science and artificial intelligence

Elementary abelian $2$-subgroups in an autotopism group of a semifield projective plane

O. V. Kravtsova

Siberian Federal University, Krasnoyarsk, Russian Federation

Abstract: We investigate the hypotheses on a solvability of the full collineation group for non-Desarguesian semifield projective plane of a finite order (the question 11.76 in Kourovka notebook). It is well-known that this hypotheses is reduced to the solvability of an autotopism group. We study the subgroups of even order in an autotopism group using the method of a spread set over a prime subfield. It is proved that, for an elementary abelian $2$-subgroups in an autotopism group, we can choose the base of a linear space such that the matrix representation of the generating elements is convenient and uniform for odd and even order; it does not depend on the space dimension. As a corollary, we show the correlation between the order of a semifield plane and the order of an elementary abelian autotopism $2$-subgroup. We obtain the infinite series of the semifield planes of odd order which admit no autotopism subgroup isomorphic to the Suzuki group $Sz(2^{2n+1})$. For the even order, we obtain the condition for the nucleus of a subplane which is fixed pointwise by the involutory autotopism. If we can choose such the nucleus as a basic field, then the linear autotopism group contains no subgroup isomorphic to the alternating group $A_4$. The main results can be used as technical for the further studies of the subgroups of even order in an autotopism group for a finite non-Desarguesian semifield plane. The obtained results are consistent with the examples of $3$-primitive semifield planes of order $81$, and also with two well-known non-isomorphic semifield planes of order $16$.

Keywords: semifield plane, spread set, Baer involution, homology, autotopism.

UDC: 519.145

MSC: 51E15, 15A04

Received: 24.12.2019

Language: English

DOI: 10.26516/1997-7670.2020.32.49



Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025